Hail, Caswell
- When
- June 11, 2:36 PM EST
- Where
- Caswell County, Yanceyville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -79.330
Severe thunderstorms produced wind damage and hail up to quarter size in northwest North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Severe thunderstorms produced wind damage and hail up to quarter size in northwest North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 11, 2:08 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LOW OFF OF THE NORTHEAST COAST...WILL BE THE SOURCE OF SEVERAL UPPER AIR DISTURBANCES THIS WEEK. THE UPPER RIDGE OVER THE OHIO VALLEY WILL NOT MOVE EAST UNTIL LATE WEEK...KEEPING UNSETTLED WEATHER DOMINANT. && .NEAR TERM /THROUGH TUESDAY/... WEAK BOUNDARY OVER VIRGINIA STRETCHING FROM ABOUT DC DOWN INTO WESTERN NC WILL BE THE NEAR-TERM FOCUS FOR CONVECTION INTO THE EARLY EVENING. THIS BNDRY WILL SLOWLY DRIFT SOUTHEAST INTO THE PIEDMONT THIS EVENING WITH WEST SEEING ISOLATED CONVECTION AT BEST. THINGS SETTLE DOWN TONIGHT WITH LOSS OF HEATING...ALTHOUGH CANNOT RULE OUT SOME ISOLATED SHOWER OR TSTM ACTIVITY MOST OF THE NIGHT AS A LARGE PIECE OF ENERGY DROPS DOWN ON THE BACKSIDE OF THE LARGE UPPER LOW OFF THE NEW ENGLAND COAST. BY MORNING THIS WAVE WILL BE OVER OUR FAR SOUTHWESTERN CWA AND SOME CONVECTION MAY GET GOING IN THAT AREA EARLY BUT SHUD SINK SOUTH. THE SFC BNDRY WILL ALSO MOVE DOWN INTO THE CAROLINAS FOR TMRW. ANOTHER SHORTWAVE WILL DROP INTO NORTHERN VA DURING THE AFTERNOON WITH TSTMS POSSIBLY SPREADING SOUTH INTO CENTRAL AND WESTERN VA LATER IN THE DAY. RELATIVELY MODERATE TEMPS ARE EXPECTED WITH THE WARMER AIR OVER THE MISSISSIPPI VALLEY UNDER THE BROAD UPR RIDGE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... GFS CONTINUES TO BE THE MODEL OF CHOICE...CONCERNING THE POTENT SHRTWV DROPPING JUST TO OUR SOUTHWEST BY TUESDAY NIGHT. ALTHOUGH NAM-WRF HAS SIMILAR TIMING AND STRENGTH...TYPICAL NAM DRY BIAS WITH THIS SETUP APPEARS AGAIN. SOUPY AIRMASS IN PLACE...WITH NEAR 70F DEWPOINTS IN PLACE JUST TO OUR SOUTH...WITH SOME HEATING...AND SLIGHT UPSLOPE COMPONENT SHOULD EQUATE TO A SHOWERY DAY ACROSS MUCH OF THE CWA...ESPECIALLY WESTERN AND SW HIGHEST POINTS. ALTHOUGH TSTORMS MAY DIE OFF WITH LOSS OF HEATING...SHOWERS SHOULD STILL PERSIST IN THE OVERNIGHT HOURS. CORE OF COLDEST H5 TEMPS...-15C TO -18C...PASS OVER SW CWA...LOWERING FREEZING HTS...ALLOWING AT LEAST SOME SMALL HAIL WITH STORMS THAT DO FIRE LATER TUESDAY. ALTHOUGH NOT AS UNSTABLE ON WEDNESDAY...EXPECT MORE OF THE SAME...SUNSHINE LEADING TO LATE MORNING CLOUDS ALONG WITH SHWRS/TSTORMS. ALTHOUGH ANOTHER CHUNK OF -15C H5 AIR MOVES SOUTH ACROSS THE CWA ON THURSDAY...DRIER AIR IN THE MIDLEVELS MAY PRECLUDE AS MUCH DEVELOPMENT...WITH SLT CHC POPS REMAINING IN THE FORECAST. EXPECT DENSE FOG...ESPECIALLY IN THE VALLEYS...WED MORNING WITH DIURNAL CLOUDS BREAKING UP A BIT AND LIGHT WINDS. TEMPS SHOULD REMAIN SIMILAR WED AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EASTERN REX BLOCK ON FRIDAY BREAKS DOWN BY THIS WEEKEND WITH IMPROVEMENT BY THE END OF THE LONG TERM...ALTHOUGH ECMWF AND GFS DIFFERING ON STRENGTH OF UPPER RIDGE WHICH FINALLY MOVES EAST INTO THE CWA. AGREE WITH HPC THAT ECMWF IS MOST LIKELY SOLUTION...AS GFS SEEMS TOO STRONG WITH LOWER MISSISSIPPI VALLEY H5 LOW...WHICH PREVENTS H5 RIDGE FROM BUILDING AS STRONG AS THE ECMWF PREDICTS. THUS...EXPECT H85 TEMPS TO RUN AOA +20C ON SUNDAY FORWARD. COLD FRONT WEAKENING AND SLIPPING OUT OF PENNSYLVANIA...INTO THE NORTHERN AND NORTHEASTERN PART OF THE CWA MAY BE ENOUGH TO SPARK OFF CONVECTION LATE SUNDAY...BUT POPS WERE LEFT FOR NOW...AS AGAIN GFS MAY BE TOO AMPLIFIED WITH THE BOUNDARYS SOUTHERN PROGRESS. WARMEST DAY OF THE FORECAST SHOULD ARRIVE MONDAY...WITH ISOLATED STORMS ON THE BLUE RIDGE AND WEST...DEPENDING ON THE STRENGTH OF THE CAP. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THIS AFTERNOON AND EARLY EVENING...LOOK FOR VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING. BASICALLY A TYPICAL DAY FOR THIS PART OF THE YEAR. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JS SHORT TERM...KM LONG TERM...KM AVIATION...JS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 144 PM EDT MON JUN 11 2007 VAZ047-111845- BUCKINGHAM VA- 144 PM EDT MON JUN 11 2007 AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF DILLWYN...OR ABOUT 3 MILES NORTHWEST OF CENTENARY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR THE TOWN OF CENTENARY AT 205 PM EDT...AND NEAR THE TOWNS OF GOLD HILL AND DILLWYN AT 245 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND TORRENTIAL RAIN WITH THIS STORM. PLEASE SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 7 E CHARITY 36.82N 80.09W
06/11/2007 E0.75 INCH PATRICK VA PUBLIC
HAIL COVERED THE GROUND.
0210 PM HAIL BASSETT 36.77N 79.98W
06/11/2007 E0.88 INCH HENRY VA PUBLIC
HAIL COVER GROUND
&&
RSTONEFIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM LIGHTNING 3 S CENTENARY 37.66N 78.52W
06/11/2007 BUCKINGHAM VA LAW ENFORCEMENT
ONE INJURY FROM A LIGHTNING STRIKE.
&&
RSTONEFIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BUCKINGHAM 37.55N 78.55W
06/11/2007 E0.75 INCH BUCKINGHAM VA POST OFFICE
&&
RSTONEFISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON JUN 11 2007 VAZ034-112000- BEDFORD VA- 306 PM EDT MON JUN 11 2007 AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MONTVALE...OR ABOUT 2 MILES SOUTHWEST OF THAXTON...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL BE NEAR...D-DAY MEMORIAL...PEAKS OF OTTER RECREATION AREA AT 325 PM EDT...BEDFORD CITY...PEAKS OF OTTER SUMMIT AT 330 PM EDT...SEDALIA AT 355 PM EDT...GOODE...FOREST AT 400 PM EDT... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL BEDFORD CITY 37.34N 79.52W
06/11/2007 E0.75 INCH CITY OF BEDFORD VA TRAINED SPOTTER
PENNY HAIL IN BEDFORD CITY.
&&
JHThe Roanoke radar (KFCX), 109 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell along highway 89 in Walnut Cove.
Four trees were snapped or uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31457, 31455, 31459, 31460, 31461, 31463, 31464, 31465.